You are here:

Pharmacy/Citalopram vs. Cymbalta

Advertisement


vicky algora wrote at 2013-11-30 20:39:06
Duloxetine and Citalopram or Escitalopram are completely different. Duloxetine (named as Cymbalta in my country) acts on both chemical in the brain - serotonin and norepinephrine. Its called SNRI, selective serotonin norepinephrine reuptake inhibitor. Citalopram or Escitalopram, however, even being a little bit different, are both only SSRI, selective serotonine reuptake inhibitors, this acting only on serotonine, but not on norepinephrine. Thus Duloxetine is little bit more potent and strong and little bit short acting, only 12 hours, thus usually should be administered twice a day. Escitalopram needs to be taken only once a day, because it is eliminated from body after about 27-35 hours, thus long acting drug.. Its is easier to get rid of taking the drug (if you want to slowly taper off them to wean off of them) if it is a drug with longer acting, thus the Fluoxetine (having its elimination time from 1 day to 3 days) is the best and has the lowest withdrawal symptoms after trying to taper off of the drug. But Escitalopram is better than Duloxetine. I say to slowly get rid of them, cos be careful, it is impossible to stop with the drug abruptly, immediately. If you want to stop taking the drug, must go slowly lowering the doses, from (lets say) 20 mg, every 3 weeks go down 10 % of your daily mg dose. After some months of tapering off it is possible to stop taking the drug. Not from day to day!!!!! It is extremely dangerous, cos your brain can experience very dangerous "brain zaps" which can burn you out in the brain and in the body too. be careful, and if you are one of them just at the beginning, the first days, stop NOW and do not use this dangerous pills. If you have taken the drug for longer (over 4 weeks, more months or even years) do NOT stop immediately, but slowly, as I say, 10 % down every 3 weeks, and the last 2 months take 10% of your dose to gradually adapt your brain into life without the pills, wait with 10 % of your dose even 2 months, then take nothing while having some month at home or having holiday with people, not alone, not disturbed or stressed, it is hard time when someone stops with the drug, very dangerous and very hard. it is much better not to stop with the drug at the first place, Elly Lilly, the company which created the drug, kept secret certain facts about the drug, and here is the list of people who had problems and even suicidal events being on antidepressants..... http://www.ssristories.com/index.php


vicky algora wrote at 2013-11-30 20:39:50
Duloxetine and Citalopram or Escitalopram are completely different. Duloxetine (named as Cymbalta in my country) acts on both chemical in the brain - serotonin and norepinephrine. Its called SNRI, selective serotonin norepinephrine reuptake inhibitor. Citalopram or Escitalopram, however, even being a little bit different, are both only SSRI, selective serotonine reuptake inhibitors, this acting only on serotonine, but not on norepinephrine. Thus Duloxetine is little bit more potent and strong and little bit short acting, only 12 hours, thus usually should be administered twice a day. Escitalopram needs to be taken only once a day, because it is eliminated from body after about 27-35 hours, thus long acting drug.. Its is easier to get rid of taking the drug (if you want to slowly taper off them to wean off of them) if it is a drug with longer acting, thus the Fluoxetine (having its elimination time from 1 day to 3 days) is the best and has the lowest withdrawal symptoms after trying to taper off of the drug. But Escitalopram is better than Duloxetine. I say to slowly get rid of them, cos be careful, it is impossible to stop with the drug abruptly, immediately. If you want to stop taking the drug, must go slowly lowering the doses, from (lets say) 20 mg, every 3 weeks go down 10 % of your daily mg dose. After some months of tapering off it is possible to stop taking the drug. Not from day to day!!!!! It is extremely dangerous, cos your brain can experience very dangerous "brain zaps" which can burn you out in the brain and in the body too. be careful, and if you are one of them just at the beginning, the first days, stop NOW and do not use this dangerous pills. If you have taken the drug for longer (over 4 weeks, more months or even years) do NOT stop immediately, but slowly, as I say, 10 % down every 3 weeks, and the last 2 months take 10% of your dose to gradually adapt your brain into life without the pills, wait with 10 % of your dose even 2 months, then take nothing while having some month at home or having holiday with people, not alone, not disturbed or stressed, it is hard time when someone stops with the drug, very dangerous and very hard. it is much better not to stop with the drug at the first place, Elly Lilly, the company which created the drug, kept secret certain facts about the drug, and here is the list of people who had problems and even suicidal events being on antidepressants..... http://www.ssristories.com/index.php


Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Sudesh Samuel

Expertise

I take questions on medication, pharmaceuticals and supplements. This includes areas of medication safety, queries related to drug profiles like pharmacology, side effects, interactions, precautions and contraindications, storage conditions, administration, supplement uses along with their interactions, precautions and side effects.

Experience

I am a licenced and practicing pharmacist specialising in the provision of healthcare communications material and drug information. I have run a drug information service at a national, tertiary, teaching hospital where my duties included managing several pharmacists in the development of continual education, providing drug information throughout the hospital and analyzing new and existing drugs for inclusion into the hospital formulary. I have been involved in several healthcare committees including patient safety, adverse drug reaction monitoring, antibiotic guidelines as well as a pharmacy and therapeutics committee. I was an on-call pharmacist with the national drug and poisons information centre. My research focus has been on medication review and I have presented findings on a renal medication review service and also published a review article on halting the allergic march in the World Allergy Organization Journal.

Organizations
Institute for Medication Management - http://www.medicationreview.net

Publications
World Allergy Organization Journal, Vision Reborn, Medical Grapevine, National University Hospital Pharmacy and Therapeutics Newsletter, National University Hospital Adverse Drug Reaction Newsletter, National Healthcare Group Adverse Drug Reaction Newsletter, suite101

Education/Credentials
Master of Health Service Management, Bachelor of Science in Pharmacy with Honours

Awards and Honors
Valedictorian

Past/Present Clients
Various healthcare practices

©2016 About.com. All rights reserved.